PayPal and Amazon checkouts available.
800-486-1237

Tinnitus Library

Ask Barry - April 2013

Do you have questions about tinnitus, our products or specific treatments? Ask Barry. Arches President and tinnitus authority, Barry Keate, will select the most representative questions each month publication. Regardless all questions will receive a personal reply from Barry.

ASK BARRY Tinnitus expert, Barry Keate, answers your questions about Tinnitus Send your question to:  Ask Barry

Get answers right now to your questions on tinnitus. Search our Tinnitus Library Center or FAQs

Prostate Issues, Viagra and Tinnitus

Hi Barry,

I am 55-year old male and have had ringing in my ears for 2 months now. I have seen an ENT and have no hearing loss yet.  I was taking Flomax for BPH but stopped. I do take Viagra and know that tinnitus is a possible side effect.  I take a host of natural supplements for my prostate and wonder if those could cause this ear ringing. I also fly a small unpressurized plane for fun usually no higher than 8000 ft.

I have been taking Lipoflavonoid for a few weeks with little change.  My supplements are Ben Ong Total Health for prostate 6/day, D3-2000 iu, lycopene 15 mg, green tea capsules, garlic 1000 mg .  My PSA was 23 and I had 2 prostate biopsies two years ago.  After changing my diet, lifestyle my PSA is now 2 so I think I have that under control; but now this ear thing.  Any advice you can give will be appreciated.

Thank you. Mark N.

Dear Mark,

I cannot tell what may be causing your tinnitus. I don't believe it is the supplements you are taking. I have gone through them, including Ben Ong Total Health, and they are all healthy supplements that don't cause tinnitus. Viagra can cause it but I believe it is in a small number of people. I think Viagra has the potential to cause hearing loss, which can lead to tinnitus, but you don't have any hearing loss. I take Viagra with no problems.

I don't think Lipoflavonoids will be helpful. They were designed to combat vertigo due to Meniere's disease. The only clinical study done on Lipoflavonoid and tinnitus showed it to be ineffective.

Arches Tinnitus Formula™ may be helpful. It contains highly researched ingredients that have been proven to be helpful for tinnitus. It is encouraging that you've only had it for two months. Research shows that early onset tinnitus, within one year, has a much higher rate of favorable outcome.

I include an overview of 19 clinical studies on the use of Ginkgo biloba for tinnitus.  Ginkgo is a primary ingredient in Arches Tinnitus Formula. I hope you find it helpful.

Wishing you quiet times, Barry Keate

Rough Chiro Session Brings on Tinnitus

Dear Barry,

I had an acute immediate onset of tinnitus after a very rough chiropractic neck adjustment on 10/18/2010. I wish the chiropractor had suggested seeing an Ear Nose and Throat doctor when I called him in a panic but he assured me it would go away. It has been nonstop, both ears since. By the time I made my way to a doc a couple of months later, it was too late for a course of prednisone to help. Have you heard of a case like mine?

Thank you, Jeannine

Dear Jeannine,

I have not personally heard about chiropractic neck adjustments causing tinnitus. However, it sounds as if he may have caused the craniocervical joint to become out of place. Craniocervical joint dysfunction is a known cause of tinnitus.

As you will read from the article, the great majority of patients had this situation resolved by surgery. I would consult with a neurosurgeon for a diagnosis that this is indeed the case. This person should be able to help you.

Wishing you quiet times, Barry Keate

A Jiggling in His Ears

Dear Barry,

I first want to say thank you for all of your dedication to helping all tinnitus sufferers. The information provided on your website is very informative. I truly like the layout of the new website.

I have had severe tinnitus for seven years. i have tried many alternatives, been to ENT's and have just learned to cope. Recently however, in addition to the tinnitus high pitch whistle sound I am also experiencing another issue. When I move my head rapidly, run or ride in a car, it sounds or feels like something is loose or jiggling in my ears. It first started in the right ear and is now slowly becoming more noticeable in the left.

I don't expect you to give me a diagnosis, but I just wondered if you have come across anyone with this type of ear issue. i now wear soft style earplugs in my ears when I ride in the car to dampen the jiggling in the ears. Would you know if this is some form of Meniere's? Should I be concerned that this could be a degenerative ear disease?

I don't smoke, drink or consume caffeine. I watch my sodium intake. Would your product help reduce this loose/jiggling sensation? Do you have any other suggestions?

Sincerely, John

Dear John,

Thank you for your compliments. It's always very good to hear we are doing a good job.

I believe you may be experiencing Eustachian tube dysfunction. This is where the Eustachian tubes become blocked and the middle ear fills with fluid. It is a common condition and is treatable. Generally, an ENT will prescribe a nasal spray, such as Flonase or Rhinocort, along with an antihistamine, where appropriate. This helps most people drain the middle ear and resolve the issue. For those it doesn't help, they can install a shunt to help the draining. You will need to consult with an ENT to get the treatment.

I don't believe this is Meniere's disease or a degenerative condition. This issue is discussed in the following article on Hearing Loss. Scroll down to the sub-heading of Otitis Media.

Wishing you quiet times, Barry Keate

NOTE: Ask Barry is pleased to be able to answer your questions based upon the information we have available. Our answers to your email inquiries are not substitutes for a physician's advice nor are they reviewed by a physician. We encourage you to share any suggestions you have received from Ask Barry with your doctor.